Wyoming, 2012Damaging Winds in Wyoming, May 18, 2012
May 18, 2012 · NWS RIW · 4 events in 1 county or zone
Two strong thunderstorms formed over Fremont County and produced severe wind gusts at Riverton and an automated observing site in the Green Mountains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $1,000
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two strong thunderstorms formed over Fremont County and produced severe wind gusts at Riverton and an automated observing site in the Green Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at May 18, 10:02 AM MST, 4 hours 18 minutes earlier.
Area forecast discussion, May 18, 10:02 AM MST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1102 AM MDT FRI MAY 18 2012
.SHORT TERM...TODAY THROUGH MONDAY NIGHT
A PACIFIC TROUGH MOVES INTO THE REGION TODAY...AN ASSOCIATED COLD
FRONT WILL WORK ITS WAY ACROSS THE STATE FROM NORTHWEST TO
SOUTHEAST...ARRIVING IN YELLOWSTONE BY SUNRISE MOVING TO A LINE
FROM APPROXIMATELY ROCK SPRINGS TO JEFFREY CITY TO CASPER BY MID
AFTERNOON AND FINALLY THROUGH THE ENTIRETY OF THE FORECAST AREA BY
EARLY EVENING. LOW AND MID LEVEL MOISTURE WILL INCREASE WITH THE
APPROACH OF THE FRONT...RESULTING IN MORE WIDESPREAD THUNDERSTORM
DEVELOPMENT...MAINLY AHEAD OF AND ALONG WITH THE FRONT. WHILE
THUNDERSTORMS COULD OCCUR JUST ABOUT ANYWHERE TODAY...THE MOST
UNSTABLE AIR WILL RESIDE ACROSS NATRONA...JOHNSON...AND EASTERN
FREMONT COUNTIES THIS AFTERNOON. THUNDERSTORMS COULD KICK OFF EARLY
IN THESE AREAS AND OVER HIGHER ELEVATIONS...EVEN BEFORE NOON...
BUT THESE EARLY STORMS WILL BE MAINLY DRY AS THEY WILL FORM WELL
AHEAD OF THE PUSH OF LOW LEVEL MOISTURE. THUNDERSTORMS WILL BECOME
INCREASINGLY WET AS THE DAY PROGRESSES. THE MAIN THREAT WITH THESE
STORMS WILL BE GUSTY WINDS...SMALL HAIL IS ALSO POSSIBLE AS THE
CLOUD BASES LOWER AND MORE CAPE BEGINS TO RESIDE IN THE HAIL
GROWTH ZONE...HOWEVER THERE JUST IS NOT ENOUGH INSTABILITY OR
SHEAR TO SUSTAIN A STRONG UPDRAFT FOR SUBSTANTIAL HAIL FORMATION.
THERE WILL ACTUALLY BE A GOOD CHANCE OF WETTING RAINS WITH THE
FRONT TODAY ACROSS THE ENTIRE STATE.
A REENFORCING SHOT OF COLD AIR WILL SAG SOUTH OVERNIGHT AND WILL
BECOME HUNG UP ALONG THE WIND RIVER MOUNTAINS AND WILL THEN WASH
OUT ACROSS THE SOUTH. FLOW WILL REMAIN NORTHERLY BEHIND THIS
PUSH...RESULTING IN AN UPSLOPE FLOW PRECIPITATION PATTERN FOR
SATURDAY MORNING...BENEFITING LANDER...JEFFREY CITY...CASPER...
RIVERTON...AND THE SOUTHERN BIGHORN BASIN. THIS SECONDARY PUSH OF
COLD AIR WILL ALSO LOWER FREEZING LEVELS TO ABOUT 7500 FEET ACROSS
THE FAR NORTH TONIGHT...CHANGING RAIN TO SNOW ACROSS THE HIGHER
ELEVATIONS OF THE ABSAROKAS...BIG HORNS...WIND RIVERS AND OWL
CREEKS. THE MAIN TROUGH MOVES THROUGH ON SATURDAY WITH SOME
CLEARING EXPECTED ON THE BACK SIDE. A WEAK WAVE ZIPS THROUGH ON
SATURDAY AFTERNOON...THIS WILL WORK WITH SOME WEAK INSTABILITY
ACROSS CENTRAL AND WESTERN PORTIONS OF THE STATE...WHICH COULD
SPARK A FEW SHOWERS WITH PERHAPS A THUNDERSTORM OR TWO ALONG THE
DIVIDE IN THE AFTERNOON.
RIDGING BEGINS TO BUILD BACK IN SATURDAY NIGHT...BRINGING ON A
WARMING AND DRYING TREND. SUNDAY WILL BE MILD AND MOSTLY SUNNY
WITH A FEW CLOUDS BUILDING UP ACROSS THE HIGHER ELEVATIONS IN THE
AFTERNOON...WITH LIGHT SOUTHWESTERLY BREEZES.
.LONG TERM...TUESDAY THROUGH FRIDAY
MONDAY...UNSEASONABLY WARM WITH RECORD OR NEAR RECORD HIGHS. CHANCE
OF LATE DAY SHOWERS AND THUNDERSTORMS NORTHWEST.
TUESDAY...PACIFIC COLD FRONT PASSAGE. CHANCE OF SHOWERS/ISOLATED
THUNDERSTORMS MAINLY WEST AND NORTH. BREEZY TO WINDY AREAS AND
CONTINUED UNSEASONABLY MILD AHEAD OF FRONT CENTRAL AND SOUTH.
WEDNESDAY THROUGH FRIDAY...COOLER WITH CHANCES SHOWERS/ISOLATED
THUNDERSTORMS. SHOWERS MORE NUMEROUS ACROSS THE NORTH. WINDY
AREAS.
MEDIUM-RANGE GLOBAL MODELS CONTINUE TO ADVERTISE MAJOR TRANSITIONS
TO THE LONGWAVE PATTERN NEXT WEEK WITH PERSISTENT UPPER HIGH WEST OF
BAJA CALIFORNIA RETROGRADING TO NEAR 140W ON TUESDAY AND FURTHER
TOWARD 150W LATE IN THE PERIOD. THIS SHIFT WILL RESULT IN
DOWNSTREAM TROUGH OVER THE ROCKIES TUESDAY THROUGH FRIDAY ...OR A
CHANGE TO A PERSISTENT COOLER AND WETTER PATTERN OVER THE NORTHERN
ROCKIES. UPPER RIDGE WILL TRANSLATE INTO THE WESTERN PLAINS ON
MONDAY WITH WYOMING IN DRY WARM SECTOR AHEAD OF APPROACHING PACIFIC
COLD FRONT. NEAR RECORD OR RECORD HIGHS IN THE 80S...TO NEAR 90 IN
THE LOWER BIG HORN BASIN...WILL PREVAIL ACROSS THE LOWER
ELEVATIONS. GFS MORE PROGRESSIVE BRINGING PACIFIC FRONT ACROSS
WYOMING ON TUESDAY...AND DEEPER/SHARPER WITH UPPER TROUGH OVER THE
ROCKIES ON WEDNESDAY...THE RESULT OF MORE RIDGING OVER THE EASTERN
PACIFIC. ECMWF AND CANADIAN ADVERTISE BROADER UPPER TROUGH OVER THE
NORTHWEST U.S. WITH WEST-EAST ORIENTED DUMBBELL UPPER LOWS NEAR
VANCOUVER ISLAND AND ALBERTA/SASKATCHEWAN BY MIDDAY WEDNESDAY.
WESTERN UPPER LOW PROGGED TO DIG DOWN WEST COAST THROUGH 12Z
FRIDAY AS EASTERN PORTION SHEARS OFF TO THE NORTHEAST. THIS
RESULTS IN SHARPER FULL LATITUDE TROUGH WITH CLOSED LOW NEAR RENO
ON FRIDAY. MORE WEIGHT IS GIVEN TO THE ECMWF FOR THIS FORECAST
PERIOD WITH GFS LIKELY TOO PROGRESSIVE AND TOO BROAD WITH PACIFIC
RIDGE INTO WESTERN U.S.. ECMWF/S BROADER UPPER TROUGH ALONG THE
U.S. CANADIAN BORDER RESULTS IN A RELATIVELY MILDER AND DRIER
DOWNSLOPE WESTERLY FLOW ACROSS CENTRAL AND SOUTHERN WYOMING
TUESDAY THROUGH THURSDAY...WITH MORE SIGNIFICANT PRECIPITATION
POSSIBLE FRIDAY INTO NEXT WEEKEND.
&&
.AVIATION.../18Z ISSUANCE/
A TROUGH AND ASSOCIATED COLD FRONT WILL PUSH ACROSS THE REGION THIS
AFTERNOON AND TONIGHT. THE FRONT WILL BE THROUGH THE ENTIRE AREA BY
02Z SATURDAY. SHOWERS ACROSS THE AREA WILL BECOME MORE NUMEROUS THIS
AFTERNOON ALONG WITH ISOLATED TO SCATTERED THUNDERSTORMS THROUGH
THIS EVENING. DUE TO THIS CONVECTION...BRIEF PERIODS OF MVFR/IFR
CONDITIONS ARE LIKELY AT MANY TERMINALS THIS AFTERNOON AND EVENING.
ALSO AFTER THE COLD FRONTAL PASSAGE THROUGH 00Z SATURDAY...AREAS OF
MVFR CEILINGS ARE POSSIBLE ACROSS PORTIONS OF THE BIG HORN BASIN AND
JOHNSON COUNTY...WHICH COULD AFFECT KCOD TERMINAL THIS AFTERNOON.
HOWEVER... THESE LOW CEILINGS GENERALLY BETWEEN 020-045 FT AGL
SHOULD QUICKLY EXPAND THIS EVENING IN AREAS ALONG AND EAST OF THE
DIVIDE...ESPECIALLY ACROSS THE WIND RIVER BASIN AND NATRONA/JOHNSON
COUNTIES. ALSO DECENT UPSLOPE CONDITIONS COULD RESULT IN A STEADIER
RAIN DEVELOPING ACROSS THE WIND RIVER BASIN...THE LANDER FOOTHILLS
AND NATRONA COUNTY TONIGHT. EXPECT VFR CONDITIONS TO RETURN TO
NORTHERN AREAS AND WESTERN SITES TOMORROW MORNING ALTHOUGH AREAS OF
MVFR MAY HOLD MOST OF THE MORNING FROM AROUND KRIW AND SOUTHEASTWARD
THROUGH 17Z SATURDAY.
&&
.FIRE WEATHER...
THERE IS A GOOD CHANCE THAT MOST AREAS WILL RECEIVE A WETTING RAIN
BY THE TIME THE SUN RISES ON SATURDAY. A COLD FRONT WILL MOVE
NORTHWEST TO SOUTHEAST THROUGH THE DAY TODAY. THE AIR OUT AHEAD OF
THE FRONT WILL QUICKLY BECOME FAVORABLE FOR THUNDERSTORM
DEVELOPMENT BY LATE THIS MORNING...SUPPORTING SCATTERED TO
NUMEROUS THUNDERSTORMS BY THE AFTERNOON OVER HIGHER ELEVATIONS...
AND EAST OF THE DIVIDE. THUNDERSTORMS ACROSS SOUTHEASTERN PORTIONS
OF THE FORECAST AREA WILL START OFF AS MAINLY DRY AND WILL BECOME
INCREASINGLY WET AS THE DAY GOES ON. WINDS WILL BE VERY GUSTY AND
ERRATIC WITH THESE EARLY STORMS...HOWEVER...THUNDERSTORMS WILL
BECOME MORE NUMEROUS IN THE AFTERNOON AND ALL STORMS CAN PRODUCE
GUSTY OUTFLOWS. COOL MOIST AIR WILL MOVE IN BEHIND THE
FRONT...KEEPING SHOWERS GOING INTO THE MORNING HOURS OVER CENTRAL
AND NORTHERN WYOMING...CHANGING TO SNOW OVER THE HIGHER
ELEVATIONS. THERE IS ANOTHER CHANCE OF SHOWERS ALONG THE DIVIDE ON
SATURDAY WITH A WARMING AND DRYING TREND BEGINNING ON
SUNDAY...LASTING THROUGH TUESDAY. ANOTHER COLD FRONT COULD BRING A
CHANCE OF WETTING RAIN AGAIN BY MID WEEK.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...ALLEN
LONG TERM...AEM
AVIATION...HATTINGS
FIRE WEATHER...ALLEN
Hazardous weather outlook, May 18, 4:00 AM MST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT FRI MAY 18 2012
WYZ001>020-022>030-191100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT FRI MAY 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING BECOMING SCATTERED
TO NUMEROUS THIS AFTERNOON. THESE STORMS COULD PRODUCE STRONG GUSTY
WINDS AND SMALL HAIL...IN ADDITION TO LOCAL HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SATURDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS NORTH AND
CENTRAL.
TUESDAY THROUGH THURSDAY...A CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE OR HAIL. THANK YOU.
TEAM RIVERTON
In the hours before
Special weather statement, May 18, 12:10 PM MST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
110 PM MDT FRI MAY 18 2012
WYZ017-019-020-182000-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER
ELEVATIONS WY-WIND RIVER BASIN WY-
110 PM MDT FRI MAY 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATRONA AND EASTERN
FREMONT COUNTIES UNTIL 200 PM MDT...
AT 102 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF SPLIT ROCK...OR 14 MILES EAST OF
JEFFREY CITY...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
ERVAY AROUND 155 PM MDT.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4243 10746 4256 10777 4303 10749 4286 10703
TIME...MOT...LOC 1910Z 211DEG 23KT 4260 10754
HATTINGS
Special weather statement, May 18, 12:55 PM MST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
155 PM MDT FRI MAY 18 2012
WYZ029-030-182130-
EAST SWEETWATER COUNTY-FLAMING GORGE-
155 PM MDT FRI MAY 18 2012
THUNDERSTORMS WILL MOVE NORTHEAST ACROSS EASTERN SWEETWATER COUNTY
AND FLAMING GORGE THROUGH 330 PM. EXPECT SMALL HAIL...WIND GUSTS TO
40 MPH...BRIEF HEAVY AND RAINS AND FREQUENT LIGHTNING WITH THESE
STORMS.
HATTINGS
Special weather statement, May 18, 1:00 PM MST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
200 PM MDT FRI MAY 18 2012
WYZ007>009-017-019-020-182100-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-GREEN
MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER ELEVATIONS
WY-OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY-
200 PM MDT FRI MAY 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN JOHNSON AND
WESTERN NATRONA AND UNTIL 300 PM MDT...
AT 150 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTH OF HILAND...OR 41 MILES EAST OF
SHOSHONI...MOVING NORTH TO NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4350 10752 4350 10685 4244 10688 4245 10752
TIME...MOT...LOC 1959Z 195DEG 76KT 4350 10722
HATTINGS
Special weather statement, May 18, 1:05 PM MST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
205 PM MDT FRI MAY 18 2012
WYZ019-030-182045-
EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-
205 PM MDT FRI MAY 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SWEETWATER COUNTY UNTIL
245 PM MDT...
AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF I80 EXIT 139...OR 31 MILES EAST
OF ROCK SPRINGS...MOVING NORTHEAST AT 55 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
RURAL CENTRAL SWEETWATER COUNTY THROUGH 245 PM MDT
RURAL NORTHERN SWEETWATER COUNTY THROUGH 245 PM MDT
RURAL NORTHEASTERN SWEETWATER COUNTY THROUGH 245 PM MDT
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 126 AND
146.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4225 10840 4226 10776 4155 10858 4171 10892
TIME...MOT...LOC 2005Z 218DEG 47KT 4179 10859
HATTINGS
Special weather statement, May 18, 1:35 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
235 PM MDT FRI MAY 18 2012
WYZ015-017>019-182115-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-WIND
RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-
235 PM MDT FRI MAY 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 315
PM MDT...
AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF FORT
WASHAKIE TO MILFORD TO 5 MILES SOUTHEAST OF SINKS CANYON STATE
PARK...AND MOVING EAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
FORT WASHAKIE AND HWY JCT 287 AND 132 AROUND 245 PM MDT.
U.S. HWY 287 MILE MARKER 60 AND HUDSON AROUND 255 PM MDT.
ETHETE AROUND 300 PM MDT.
ST. STEPHENS...KINNEAR AND ARAPAHOE AROUND 310 PM MDT.
STATE HWY 135 MILE MARKER 10...U.S. HWY 26 MILE MARKER 130...FREMONT
COUNTY FAIRGROUNDS...RIVERTON...STATE HWY 135 MILE MARKER 20 AND SAND
DRAW AROUND 315 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4337 10806 4276 10785 4257 10884 4304 10921
TIME...MOT...LOC 2036Z 255DEG 28KT 4298 10902 4289 10878
4271 10867
HATTINGSSpecial weather statement, May 18, 1:57 PM MST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
257 PM MDT FRI MAY 18 2012
WYZ019-020-182145-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER
ELEVATIONS WY-
257 PM MDT FRI MAY 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATRONA COUNTY UNTIL 345
PM MDT...
AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF GOLDENEYE RESERVOIR...OR 26
MILES WEST OF CASPER...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
U.S. HWY 20/26 MILE MARKER 30 AND NATRONA AROUND 305 PM MDT.
GOLDENEYE RESERVOIR AND U.S. HWY 20/26 MILE MARKER 20 AROUND 315 PM
MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4332 10655 4306 10632 4272 10698 4286 10717
TIME...MOT...LOC 2057Z 231DEG 22KT 4294 10680
HATTINGS
Thunderstorm Wind, Fremont
- When
- May 18, 2:20 PM MST
- Where
- Fremont County, (Riw)riverton Rgnl A
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.070, -108.450
A strong thunderstorm moved over Riverton Regional Airport where the ASOS recorded a 77 mph wind gust.
Thunderstorm Wind, Fremont
- When
- May 18, 2:25 PM MST
- Where
- Fremont County, 16.76 mi SE of Jeffrey City
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.340, -107.573
Thunderstorm outflow produced a 63 mph wind gust at Camp Creek RAWS in the Green Mountains.
Thunderstorm Wind, Fremont
- When
- May 18, 2:28 PM MST to 2:33 PM MST
- Where
- Fremont County, 0.9 mi N of Riverton
- Measured
- 61 kt (70 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 43.043, -108.379
Strong thunderstorm outflow caused minor damage to displays and collapsible awnings at the Walmart Outdoor Expo where NWS employees were staffing an outreach booth.
Thunderstorm Wind, Fremont
- When
- May 18, 2:29 PM MST
- Where
- Fremont County, (Riw)riverton Rgnl A
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.070, -108.450
The ASOS at Riverton Regional Airport registered a wind gust to 61 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Dakota, May 18, 2012$406,000 · 1.75 in hail · 8 events
- Flash Flooding and Debris Flows in Puerto Rico, May 18, 2012$310,000 · 5 events
- Hail and Damaging Winds in Florida, May 18, 2012$15,000 · 1.25 in hail · 13 events
- Hail and Damaging Winds in Minnesota, May 18, 20121.75 in hail · 15 events
- Drought in Missouri, May 18 to 31, 201210 events
- Hail and Lightning Strike in Florida, May 18, 20121 injured · 1 in hail · 2 events
- Damaging Winds in South Dakota, May 18 to 19, 201261 kt wind · 5 events
- Hail and Damaging Winds in Minnesota, May 18, 2012$11,000 · 1 in hail · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 18, 20124 events
- High Wind in New Mexico, May 18, 201256 kt wind · 4 events
- Dust Storm and High Wind in Arizona, May 18, 201250 kt wind · 3 events
- Hail in Alabama, May 18, 20120.88 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380532, 380536, 380531, 380894.